Georgia, 2012

Drought in Georgia, May 1 to 31, 2012

May 1 to 31, 2012 · NWS TAE · 26 events in 26 counties and zones

D3-D4 drought conditions (extreme to exceptional) persisted through the month and into June across southwest and south central Georgia.

Where it happened

Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

D3-D4 drought conditions (extreme to exceptional) persisted through the month and into June across southwest and south central Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 30, 9:15 PM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 30, 9:15 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 PM EDT Mon Apr 30 2012

.Discussion...Fairly quiet night across the CWA and the current fcst
appears to be well on track. Main concern overnight will be the MVFR
Cig Potential late tonight across eastern portions of the CWA as
more Atlantic moisture advects in from the east, with some localized
lower Cigs or Vis restrictions possible, especially in the areas
mentioned below. Also, some smoke from the old Columbia/Baker county
fire could have some impacts towards morning over easternmost
portions of the region. Over the Coastal Waters, winds are still
generally light for now, but the pressure gradient is noticeably
tightening further to the south, so we still expect SCEC conditions
to develop over the offshore legs sometime after midnight.

&&

.AVIATION [through 00z Wednesday]...
VFR conditions prevail at TAF issuance time, and that should be the
predominant flight category for much of the next 24 hours. Similar
to last night, we may see increasing low level moisture from the
Atlantic push low clouds and fog towards the Suwannee River and VLD
after 06z. Confidence in this scenario is not extremely high, but we
feel it warrants a restriction to 3SM with 500ft CIGS from 10-13z.
Elsewhere, radiation fog would have to occur in order to get
anything other than MVFR. This may be possible at ECP and TLH, but
the low-level air mass is still very dry as of 00z. Previous fog
mentions were scaled back to about a 2-3hr of MVFR. No restrictions
forecast at DHN or ABY.

&&

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&

Gould/Lamers
Hazardous weather outlook, Apr 30, 2:49 AM EST, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 AM EDT MON APR 30 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
349 AM EDT MON APR 30 2012 /249 AM CDT MON APR 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

26 drought. Local standard time, as filed.

Drought, Baker

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Baker forecast zone
Reported by
Official NWS Observations
Coordinates
31.326, -84.445 (the zone’s center; the record gives no point)

Drought, Ben Hill

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Ben Hill forecast zone
Reported by
Official NWS Observations
Coordinates
31.760, -83.220 (the zone’s center; the record gives no point)

Drought, Berrien

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Berrien forecast zone
Reported by
Official NWS Observations
Coordinates
31.276, -83.230 (the zone’s center; the record gives no point)

Drought, Brooks

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Brooks forecast zone
Reported by
Official NWS Observations
Coordinates
30.842, -83.580 (the zone’s center; the record gives no point)

Drought, Calhoun

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Calhoun forecast zone
Reported by
Official NWS Observations
Coordinates
31.529, -84.624 (the zone’s center; the record gives no point)

Drought, Clay

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Clay forecast zone
Reported by
Official NWS Observations
Coordinates
31.626, -84.980 (the zone’s center; the record gives no point)

Drought, Colquitt

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Colquitt forecast zone
Reported by
Official NWS Observations
Coordinates
31.188, -83.769 (the zone’s center; the record gives no point)

Drought, Cook

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Cook forecast zone
Reported by
Official NWS Observations
Coordinates
31.154, -83.430 (the zone’s center; the record gives no point)

Drought, Decatur

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Decatur forecast zone
Reported by
Official NWS Observations
Coordinates
30.878, -84.579 (the zone’s center; the record gives no point)

Drought, Dougherty

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Dougherty forecast zone
Reported by
Official NWS Observations
Coordinates
31.533, -84.216 (the zone’s center; the record gives no point)

Drought, Early

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Early forecast zone
Reported by
Official NWS Observations
Coordinates
31.323, -84.904 (the zone’s center; the record gives no point)

Drought, Grady

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Grady forecast zone
Reported by
Official NWS Observations
Coordinates
30.875, -84.234 (the zone’s center; the record gives no point)

Drought, Irwin

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Irwin forecast zone
Reported by
Official NWS Observations
Coordinates
31.602, -83.276 (the zone’s center; the record gives no point)

Drought, Lanier

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Lanier forecast zone
Reported by
Official NWS Observations
Coordinates
31.038, -83.063 (the zone’s center; the record gives no point)

Drought, Lee

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Lee forecast zone
Reported by
Official NWS Observations
Coordinates
31.780, -84.141 (the zone’s center; the record gives no point)

Drought, Lowndes

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Lowndes forecast zone
Reported by
Official NWS Observations
Coordinates
30.834, -83.268 (the zone’s center; the record gives no point)

Drought, Miller

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Miller forecast zone
Reported by
Official NWS Observations
Coordinates
31.164, -84.731 (the zone’s center; the record gives no point)

Drought, Mitchell

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Mitchell forecast zone
Reported by
Official NWS Observations
Coordinates
31.225, -84.194 (the zone’s center; the record gives no point)

Drought, Quitman

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Quitman forecast zone
Reported by
Official NWS Observations
Coordinates
31.867, -85.019 (the zone’s center; the record gives no point)

Drought, Randolph

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Randolph forecast zone
Reported by
Official NWS Observations
Coordinates
31.763, -84.754 (the zone’s center; the record gives no point)

Drought, Seminole

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Seminole forecast zone
Reported by
Official NWS Observations
Coordinates
30.939, -84.869 (the zone’s center; the record gives no point)

Drought, Terrell

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Terrell forecast zone
Reported by
Official NWS Observations
Coordinates
31.777, -84.437 (the zone’s center; the record gives no point)

Drought, Thomas

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Thomas forecast zone
Reported by
Official NWS Observations
Coordinates
30.864, -83.919 (the zone’s center; the record gives no point)

Drought, Tift

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Tift forecast zone
Reported by
Official NWS Observations
Coordinates
31.457, -83.527 (the zone’s center; the record gives no point)

Drought, Turner

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Turner forecast zone
Reported by
Official NWS Observations
Coordinates
31.716, -83.624 (the zone’s center; the record gives no point)

Drought, Worth

When
May 1, 12:00 AM EST to May 31, 11:59 PM EST
Where
Worth forecast zone
Reported by
Official NWS Observations
Coordinates
31.552, -83.851 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374358, 374359, 374360, 374361, 374362, 374363, 374364, 374365, 374366, 374367, 374368, 374369, 374370, 374371, 374372, 374373, 374374, 374375, 374376, 374377, 374378, 374380, 374381, 374382, 374383, 374384.